Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 28, NWS New Orleans, LA

April 16, 2015Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 16, 2015, 9:54 AM CDT for Pearl River County, Mississippi. It took effect at Apr 17, 2015, 2:30 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 9:54 AM CDT (14:54 UTC)
In effect from
Apr 17, 2015, 2:30 PM CDT
Expired
Apr 18, 2015, 8:30 PM CDT
In force
30 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 3:47 PM CDT, 18 hours 7 minutes earlier.

Area forecast discussion, Apr 15, 3:47 PM CDT, 18 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT WED APR 15 2015

.SYNOPSIS...

SOUTHWESTERLY UPPER FLOW CONTINUES ACROSS THE AREA...PUMPING
ABUNDANT MOISTURE INTO THE AREA. WITH A SLIGHTLY
DRIER...PRECIPITABLE WATER VALUES NEAR 1.5 INCHES...NO
SIGNIFICANT UPPER FEATURES WERE AVAILABLE TO PRODUCE WIDESPREAD
PRECIPITATION TODAY. STILL SEEING SCATTERED ACTIVITY WHICH IS
PRODUCING TORRENTIAL RAINFALL IN A FEW AREAS THAT HAVE
NECESSITATED FLASH FLOOD WARNINGS. OUTSIDE OF CONVECTION...TEMPS
HAVE WARMED INTO THE UPPER 70S AND LOWER 80S WITH DEW POINTS IN
THE UPPER 60S.

&&

.SHORT TERM...

EXPECT THAT MOST OF THE CURRENT CONVECTION WILL DIE OUT SHORTLY
AFTER SUNSET. HOWEVER...THE LULL WILL NOT LAST VERY LONG. NEXT
IMPULSE WILL START PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS
TOMORROW MORNING WITH PRECIPITABLE WATER VALUES RETURNING TO
AROUND 1.8 INCHES FOR THURSDAY AND FRIDAY. CAN CERTAINLY SEE ONE
TO THREE INCHES OF RAIN BOTH DAYS IN AREAS THAT RECEIVE
THUNDERSTORMS. AFTER THE RAINFALL OF THE PAST FEW DAYS...FLASH
FLOOD GUIDANCE APPEARS TO BE TOO HIGH. WILL EXTEND FLASH FLOOD WATCH
THROUGH FRIDAY AFTERNOON...AND IF GFS/ECMWF SOLUTIONS ARE
CORRECT...WILL PROBABLY NEED TO EXTEND IT INTO SATURDAY IN LATER
FORECASTS. WILL CARRY CATEGORICAL POPS DURING THE DAY THURSDAY AND
FRIDAY...WITH LIKELY POPS DURING THE NIGHT PERIODS AFTER TONIGHT.
FOR NOW...WILL DISREGARD DRIER NAM SOLUTION FOR SATURDAY AND GO
WITH LIKELY POPS. CLOUDS AND PRECIPITATION SHOULD HOLD HIGHS IN
THE 70S...BUT IT WILL NOT TAKE MUCH OF A BREAK IN CLOUD COVER TO
ALLOW TEMPERATURES TO CLIMB INTO THE 80S. 35

&&

.LONG TERM...

MEDIUM RANGE MODELS INDICATING A BREAK IN THE PERSISTENT SOUTHWEST
UPPER FLOW BY SUNDAY OR MONDAY...WHICH SHOULD ALLOW FOR A FEW DAYS
OF DRYING. A SOUTHERN STREAM SHORTWAVE COULD RETURN A CHANCE OF
RAIN TO THE AREA WEDNESDAY OR THURSDAY...BUT THERE IS QUITE A BIT
OF DIVERGENCE IN MODEL SOLUTIONS AFTER MONDAY. WILL CONTINUE WITH
CURRENT FORECAST TRENDS BEYOND SUNDAY. 35

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE BECOMING MORE MORE NUMEROUS IN
NATURE. THE COVERAGE IS NOT HIGH ENOUGH TO MERIT PREVAILING SHRA
OR TSRA BUT AT LEAST HAVE VICINITY. VIS/CIGS COULD LOWER TO IFR
CONDITIONS IF ONE OF THESE CELLS MOVES OVER THE AREA DUE TO HEAVY
RAINFALL. WINDS COULD GUST TO 30+KNOTS AS WELL. NOT MUCH ACTIVITY
EXPECTED OVERNIGHT...BUT LIGHT FOG IS LIKELY AFTER MIDNIGHT AND
MAINLY AROUND SUNRISE.

MEFFER

&&

.MARINE...

ONSHORE FLOW IS EXPECTED TO BE MAINTAINED AT LEAST THROUGH SUNDAY
BEFORE A COLD FRONT IS PROJECTED TO ENTER THE NORTH GULF LATE
SUNDAY NIGHT/MONDAY MORNING. UPPER LEVEL DISTURBANCE PATTERN WITH
SOUTHERN BRANCH FLOW WILL MAINTAIN A HEIGHTENED SITUATION FOR
MARITIME THUNDERSTORM COMPLEX DEVELOPMENTS EACH DAY THROUGH
SUNDAY...WHICH WOULD PRESENT LOCALLY ROUGH CONDITIONS FROM THE
MORE ORGANIZED STORM STRUCTURES AT TIMES IN SQUALL LINES. WATER
SPOUTS WILL BE POSSIBLE AS WELL

RR/MEFFER

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HEAVY RAINFALL/FLOODING POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  77  65  78 /  30  80  60  80
BTR  66  79  67  80 /  30  80  60  80
ASD  68  79  68  80 /  30  80  60  80
MSY  69  79  70  80 /  30  80  60  80
GPT  70  78  70  77 /  30  80  60  80
PQL  69  78  69  79 /  30  80  60  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ040-046>050-
     056>070-072.

GM...NONE.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ077-080>082.

GM...NONE.
&&
Hazardous weather outlook, Apr 15, 4:05 PM CDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 PM CDT WED APR 15 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-160915-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
405 PM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FOR THE
POSSIBILITY OF FLOODING RAINS. THE MAIN THREAT AREA FOR TODAY IS
SOUTH OF INTERSTATE 10.

THERE IS A MARGINAL RISK OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ACROSS THE AREA THROUGH EARLY EVENING. THE PRIMARY
THREAT WILL BE DAMAGING DOWN BURST WINDS AND LARGE HAIL FROM
THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN
ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT OF FLOODING RAINS WILL CONTINUE AND BECOME MORE LIKELY
THURSDAY THROUGH SATURDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT
THROUGH FRIDAY AFTERNOON. THE RAIN CHANCES WILL DECREASE WITH A
COLD FRONTAL PASSAGE SATURDAY NIGHT. STRONG THUNDERSTORMS WILL
ALSO BE POSSIBLE EACH DAY THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE REPORT ANY FLASH
FLOODING OR SEVERE WEATHER THAT MAY OCCUR PROMPTLY TO YOUR LOCAL
LAW ENFORCEMENT OR EMERGENCY MANAGEMENT AGENCY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:50 AM CDTSpecial Marine WarningLIX55 min
Apr 16, 2:41 AM CDTSpecial Marine WarningLIX64 min
Apr 16, 6:44 AM CDTSpecial Marine WarningLIX2 hr
Apr 16, 9:49 AM CDTRiver Flood WarningLIXSaint Tammany, Washington14 days
Apr 16, 9:49 AM CDTRiver Flood WarningLIXSaint Tammany15 days
Apr 16, 3:48 PM CDTSpecial Marine WarningLIX42 min
Apr 16, 5:07 PM CDTSpecial Weather StatementLIXEast Feliciana, Pointe Coupee, West Feliciana38 min
Apr 16, 6:53 PM CDTAreal Flood AdvisoryLIXSaint Helena, Tangipahoa, Washington112 min
Apr 15, 7:36 PM CDTSpecial Weather StatementLIXPike39 min
Apr 16, 9:51 AM CDTRiver Flood WarningLIXPearl River64 hr
Apr 16, 1:23 PM CDTSpecial Weather StatementLIXWilkinson52 min

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.